MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV TORIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV TORIC
Model Number RAO210T
Medical Device Problem Codes Scratched Material (3020); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On 26th november 2025, rayner received notification from a us healthcare facility of an event that occurred during use of a rayone emv toric rao210t.The event description provided states that immediately following implantation into the eye it was observed that the lens had a torn haptic and a deep scratch across the optic necessitating lens explantation and exchange.
 
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that immediately following implantation into the eye the haptic was torn and the optic was observed to have a deep scratch across it.The lens was explanted and exchanged within the original surgery session."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The device was not returned to rayner.The rayone preloaded iol injection system use risk analysis identifies the following as possible causes of "trapped/ torn lens haptic/ optic during insertion"; inadequate amount of viscoelastic; inadequate quality of viscoelastic; haptic trapped by plunger override due to fast motion; user opens closed flaps and closes again before use; plunger advanced too quickly, insertion of viscoelastic through nozzle leading to inadequate amount of viscoelastic; user removed injector from tray prior to inserting viscoelastic, causing lens to be improperly placed in cartridge; user removed injector from tray prior to closing cartridge, resulting in cartridge not being clipped properly; optic edge trapped/ damaged on closure of cartridge, sharp edge instruments and dehydration of the lens prior to implantation.Our review of production records for the rayone emv toric rao210t batch 085279087 showed that all manufacturing and quality checks were conducted successfully.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone emv toric rao210t batch 085279087.The additional information received identifies there was "more than normal resistance with the injector".The rayone ifu "use of rayone" section "fig 7" states "press the plunger in a slow and controlled manner.If excessive resistance is felt this could indicate a blockage; discontinue use of the product and return the product and all packaging to rayner".Continued injection of the lens after higher resistance to normal was experienced represents a deviation from the ifu and is likely the contributory/causative factor to lens damage.

Brand Name
RAYONE EMV TORIC
Common Device Name
RAYONE EMV TORIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key23740092
Report Number3012304651-2025-00382
Device Sequence Number8421236
Product Code HQL
UDI-Device Identifier05029867022364
UDI-Public05029867022364
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAO210T
Device Catalogue NumberRAO210T
Device Lot Number085279087
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Initial Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown